MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 12MM; PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 12MM; PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74027244
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in the patient due to increased laxity product of falling.A patellar component was implanted.The insert was explanted.
 
Additional Manufacturer Narrative
The associated journey ii bcs articular insert was not returned for evaluation.A clinical analysis noted that details regarding the patient¿s weight-bearing status, medical history, bone quality, and other additional clinical relevant information have not been provided.The root cause of the reported knee instability, increased laxity and pain cannot be concluded.However, the patient falls prior to the revision could not be ruled out as contributing factors to the reported event.The patient impact beyond the reported revision cannot be determined.No further clinical assessment is warranted at this time.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 12MM
Common Device Name
PRSTHSIS,KNEE,PATLLFMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7931209
Report Number1020279-2018-02037
Device Sequence Number16622993
Product Code JWH
UDI-Device Identifier00885556177761
UDI-Public00885556177761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number74027244
Device Lot Number14AM23389
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR